Her amount of Botox was not excessive although I believe that it was only injected 1 cm above the orbital bone. She has tried drops and is miserable and always tired. What else can I suggest for her?
Our NP Received Botox Injections of the Forehead and Developed Ptosis and Headache Four Days Later. How to Treat?
Doctor Answers (6)
Fixing brow ptosis
The first thing is to differentiate between true eyelid ptosis and forehead ptosis. If the drops did not help then it is likely forehead ptosis that happened from descent of the brow after the frontalis was completely paralyzed. The first and the most important thing is to counsel her that it is transient. Then have her start doing forehead exercises to elevate the brow as much as possible. As a last resort she can see a good make up artist and get small tape pieces placed cleverly under the frontal hairline and pulling on the forhead. She might have to cut bangs to hide the tape though.
Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Web reference: http://www.janjuafacialsurgery.com
Headache after botox with lower of eyelid
She needs to be examined by the doctor who injected her preferably. Eyelid ptosis is different than eyebrow droop that lowers the eyelid with it, If the injections were 1 cm. above the orbital rim and the dilution used to mix the botox wasn't a very high volume of saline, then there shouldn't be a diffusion of the Botox to the levator of the upper eyelid. She may be experiencing headache from compensatory muscle strain as she tries, subconsciously, to lift her eyebrows/eyelids with accessory muscles.
Sometimes additional lift can be done by injecting the correct depressor muscles of the lateral orbicularis oris muscle of the periorbital area and the glabella.
Web reference: http://www.thenyac.com/botox/index.html
Ptosis following Botox injections
Drooping of the eyelid is a possible side effect of Botox, and this issue usually improves itself with time. The brow can droop as well. Which particular issue is she experiencing? The drooping eyelid may make her appear tired, but should not actually cause the feeling of fatigue. 4 days is still very soon after the injections. If the issue does not improve itself within the next 1-2 weeks, I would recommend speaking to the physician who performed the injections to see what he/she recommends. Thank you, and I hope this helps!
You might also like...
Botox side effects
A picture would be valuable here as there is always the issue of brow ptosis or lid ptosis. Brow ptosis is the more common of the two and often occurs when an already lax forehead is over botoxed and the entire unit comes down like an awning. Drops will not help this, only the tincture of time. When a lid develops ptosis, it literally looks like one lid is half closed compared to the other lid. This usually occurs when Botox is place too low over the eyebrow and sneaks up and back into the orbit where it weakens the eyelid elevator. Iopdidine drops will help adjust for this but they have to be used frequently as the drug physically stimulates the muscle to contract.
Ptosis and Headache after Botox
Really, what you can suggest is time. This is the fortunate thing about Botox - it doesn't last forever. It has a lifespan of about 3-4 months, and usually eyebrow ptosis which is what it sounds like she has, rather than eyelid ptosis, shouldn't last the entire 3-4 months. Headaches are sometimes a side effect of Botox, but they usually go away within a day or so, longer than that and it's not related to the Botox.
Botox and ptosis
Without seeing her in person, it's very difficult to assess whether she has brow ptosis or eyelid ptosis. If it's brow, she has to wait it out, and allow the Botox to wear off. If it's lid ptosis, without knowing which drops she tried - it's hard to determine what options she may have. Following up with the provider is probably the first step.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.